Purchase this article with an account.
Y. Song, S. M. Kang, H. W. Lim, Y. S. Park, H. Y. Cho, B. R. Lee; The Clear Oil-Drop Like Residues in the Vitreous Cavity After Intravitreal Injection of Triamcinolone Acetonide. Invest. Ophthalmol. Vis. Sci. 2007;48(13):254.
Download citation file:
© ARVO (1962-2015); The Authors (2016-present)
To report for the first time the clear oil drop-like residues observed in the vitreous cavity after intravitreal injection of triamcinolone acetonide(TA), and to investigate the effect of purification of TA suspension on the occurrence of these residues.
Thirty seven eyes of 35 patients who needed the treatment for macular edema due to a variety of causes were included. Twenty seven eyes received an intravitreal injection of 4mg of TA suspension(0.1ml of Kenacort-A®; 40mg/ml; Bristol-Myers)(group1). Ten eyes received an intravitreal injection of 4mg of TA with clear supernatant replaced by balanced salt solution after sedimentation(group 2). Regular slit-lamp biomicroscopy of fundus had been performed periodically with a digital image acquisition equipment after injection of TA for at least six months. We analyzed the characteristics of these residues in both group at each time point, and compared the number and size of these residue in both groups.
In group 1, clear oil drop-like residues were observed in 9 out of 27 eyes(33%). In group 2, clear oil drop-like residues were observed in 2 out of 10 eyes(20%). Thus statistically less number of eyes had these residues in group 2(p<0.05). The amount of residues was also smaller in group 2. These residues floated in the mid vitreous cavity attaching to the vitreus gel and large fibers, and were mobile with vitreous movement. The size and number of the residue were variable. They were observed initially 6.5 days(2days~21 days) after injection, and lasted over six months . They decreased in size and number very slowly.
The clear oil drop-like residues can be observed in the vitreous cavity after intravitreal injection of TA. The purification of TA significantly decreased the occurrence of these residues. This suggests that some vehicle ingredient may have a possible implication on the occurrence of these residues. Further investigations are needed to identify the nature of these residues and their possible toxicity.
This PDF is available to Subscribers Only